MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-24U-1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined at this time.However, based on similar reports, the user technique cannot be ruled out as a contributory factory.The instruction manual warns users to ¿before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as infection control risk, tissue irritation, perforation, bleeding or mucous membrane damage and may result in more-severe equipment damage.¿.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the forcep kept taking off the patient¿s mucous membrane.The intended was not completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received.Additional information was received from the user facility that states the doctor was unable to grab the patient¿s tissue with the forcep and no injury occurred.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The customer returned the fb-24u-1 biopsy forceps (lot k8206-1797) for evaluation.A visual inspection was performed on the received device and found the needle at the distal tip, badly bent.The damage to the needle at the distal tip is not allowing the forcep cups to fully close when manipulating the slider handle, which was apparent when attempting to grasp the latex sheet.The forcep cups not being able to fully close, might likely cause issues when attempting to collect tissue, since the cups are used for collecting per the instructions for use (ifu).The slider handle movement was also tested, which is normal and was tested by forming a loop on the insertion portion approximately 20 cm in diameter.The ring, slider, handle and insertion portion (up until the cups) have minor wear; and the lot number is clearly visible on the handle section.The forceps cap was not received with the device.The ifu (instructions for use) states the following, "when using an instrument with a needle, push the slider to open the cups and confirm that the needle is not detached or bent conspicuously." based on the evaluation, the likely cause of the bent needle at the distal end of the device is due to mishandling.In turn, the damaged needle is not allowing the forcep cups to close, and might cause issues when grasping.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8584930
Report Number2951238-2019-00808
Device Sequence Number13886078
Product Code EOQ
UDI-Device Identifier04953170029974
UDI-Public04953170029974
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-24U-1
Device Lot Number82K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/07/2019
12/12/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/06/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1